MAUDE Adverse Event Report: BIO-RAD LABORATORIES, INC LIQUICHEK BLOOD GAS EGL CONTROL; CONTROLS FOR BLOOD-GASES (ASSAYED AND UNASSAYED)

BIO-RAD LABORATORIES, INC LIQUICHEK BLOOD GAS EGL CONTROL; CONTROLS FOR BLOOD-GASES (ASSAYED AND UNASSAYED)
Catalog Number 511
Medical Device Problem Code Human Factors Issue (2948)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Liquichek blood gas plus egl control is not manufactured from a biological source material.This product is a buffered bicarbonate and electrolyte solution and contains no constituents of human or animal material.
 
Event or Problem Description
The coordinating analyst contacted bio-rad to report a finger cut involving liquichek blood gas plus egl control, lot 29510.The lab technician cut a finger when breaking an ampule to open it prior to running on an analyzer.The technician received care by the hospital's emergency team.The incident occurred in the hospital laboratory.The technician wa not wearing gloves or using an ampule breaker.

Brand Name
LIQUICHEK BLOOD GAS EGL CONTROL
Common Device Name
CONTROLS FOR BLOOD-GASES (ASSAYED AND UNASSAYED)
Manufacturer (Section D)
BIO-RAD LABORATORIES, INC
9500 jeronimo rd
irvine CA 92618 2017
MDR Report Key7355467
Report Number2016706-2018-00002
Device Sequence Number16500539
Product Code JJS
UDI-Device Identifier00847661003540
UDI-Public00847661003540
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K002535
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other Health Care Professional
Device Expiration Date12/31/2018
Device Catalogue Number511
Device Lot Number29510
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2018
Initial Report FDA Received Date03/20/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;